Rip Current, St. Johns
- When
- April 6, 12:00 PM EST
- Where
- St. Johns County, St Augustine Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 6, 8:45 AM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT FRI APR 6 2001 CURRENTLY...SFC RIDGE IS LOCATED JUST N OF 30N WITH LOW LEVEL WINDS FROM AREA SOUNDINGS INDICATING SLY FLOW. WEAK INVERTED TROUGH OFF THE SE U.S. COAST SHOULD NOT HAVE MUCH AFFECT ON CWA AND EXPECT ASSOCD SHOWER ACTIVITY 40 NM OFFSHORE TO WEAKEN DURING THE NEXT SEVERAL HOURS. JAX SOUNDING THIS MORNING SHOWED PWATER DOWN TO AN INCH WITH STRENGTHENING SUBSIDENCE INVERSION AT 650 MB. GOOD MOISTURE NOTED BELOW INVERSION SO SHOULD SEE SCT CU DEVELOP BY THE NOON HOUR. ALOFT...NW FLOW ALOFT WILL BRING SOME CI OVER THE REGION. FOR AN UPDATE...WILL MAKE A FEW TWEAKS TO CURRENT PACKAGE FOR TEMPS AND SKY COND. MARINE...LIGHT WINDS OVER THE WATERS WITH SEAS AROUND 3 FT AND ONLY MINOR CHANGES FOR 1030 AM UPDATE. MAY GO WITH VARIABLE FOR WIND DIR EXCEPT AT THE COAST. .JAX... .GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER AT BAXLEY. .FL...NONE. ARS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EDT FRI APR 6 2001 NO SIGNIFICANT WEATHER CONDITIONS ARE EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, St. Johns | 2001-05-06 | 15 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242681.